Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 77, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 4, 2014, 7:59 PM EDT for Greene County, Washington County, Tennessee. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2014, 7:59 PM EDT (23:59 UTC)
- Expired
- Jun 4, 2014, 8:32 PM EDT
- In force
- 33 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Greene County, TN, Washington County, TN
The radar
The Knoxville radar (KMRX), 78 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 8:00 PM EDT | TSTM WND DMG | 7 Ssw Fall Branch, TN | BARN DAMAGED AND ROOF BLOWN OFF. |
| Jun 4, 8:10 PM EDT | TSTM WND DMG | Leesburg, TN | FEW TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 12.0 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
617
WUUS54 KMRX 042359
SVRMRX
TNC059-179-050045-
/O.NEW.KMRX.SV.W.0077.140604T2359Z-140605T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
759 PM EDT WED JUN 4 2014
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WASHINGTON COUNTY IN EAST TENNESSEE...
NORTHEASTERN GREENE COUNTY IN EAST TENNESSEE...
* UNTIL 845 PM EDT
* AT 758 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED 9 MILES WEST OF JONESBOROUGH...OR 13
MILES SOUTH OF KINGSPORT...AND WAS MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
JOHNSON CITY...JONESBOROUGH...MIDWAY...GRAY...LEESBURG...
EMBREEVILLE...LIMESTONE...FALL BRANCH...AVONDALE...AND TELFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...OCCASIONAL CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3621 8237 3616 8244 3615 8252 3629 8278
3641 8270 3642 8268 3643 8268 3644 8266
3643 8256 3634 8231
TIME...MOT...LOC 2358Z 299DEG 25KT 3634 8264
$$
DMG2 follow-up statements
372
WWUS54 KMRX 050017
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
817 PM EDT WED JUN 4 2014
TNC059-050025-
/O.CAN.KMRX.SV.W.0077.000000T0000Z-140605T0045Z/
GREENE TN-
817 PM EDT WED JUN 4 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GREENE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED FOR
GREENE COUNTY.
&&
LAT...LON 3621 8237 3616 8244 3615 8252 3621 8261
3636 8257 3640 8249 3634 8231
TIME...MOT...LOC 0015Z 297DEG 27KT 3628 8249
$$
TNC179-050045-
/O.CON.KMRX.SV.W.0077.000000T0000Z-140605T0045Z/
WASHINGTON TN-
817 PM EDT WED JUN 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR CENTRAL WASHINGTON COUNTY...
AT 815 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS UP TO 60
MPH. THIS STORM WAS LOCATED OVER JONESBOROUGH...OR 7 MILES SOUTHWEST
OF JOHNSON CITY...AND WAS MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...JOHNSON CITY...MIDWAY...GRAY...
EMBREEVILLE...LEESBURG...AVONDALE...AND TELFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...OCCASIONAL CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3621 8237 3616 8244 3615 8252 3621 8261
3636 8257 3640 8249 3634 8231
TIME...MOT...LOC 0015Z 297DEG 27KT 3628 8249
$$
DMG037
WWUS54 KMRX 050032
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
832 PM EDT WED JUN 4 2014
TNC179-050041-
/O.CAN.KMRX.SV.W.0077.000000T0000Z-140605T0045Z/
WASHINGTON TN-
832 PM EDT WED JUN 4 2014
...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED WASHINGTON COUNTY. THEREFORE...THE WARNING
HAS BEEN CANCELLED. HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.
&&
LAT...LON 3621 8237 3616 8244 3615 8252 3621 8261
3636 8257 3640 8249 3634 8231
TIME...MOT...LOC 0026Z 299DEG 25KT 3622 8236
$$
DMGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 7:30 PM EDT, 29 minutes earlier.
Area forecast discussion, Jun 4, 7:30 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 730 PM EDT WED JUN 4 2014 .AVIATION...SCATTERED CONVECTION AROUND THE AREA AT THE MOMENT...WITH A CONVECTIVE COMPLEX EXPECTED TO MOVE IN OVERNIGHT. WILL CARRY MOSTLY VCTS IN THE TAFS FOR THE MORE SCATTERED ACTIVITY...WITH PREDOMINATE THUNDER LATER AROUND EXPECTED TIME OF MORE CONCENTRATED STORMS. WILL ALSO INCLUDE BRIEF TEMPO OF STRONGER GUSTY WINDS. ADDITIONAL THUNDER MAY OCCUR DURING THURSDAY. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Jun 4, 10:30 AM EDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 1030 AM EDT WED JUN 4 2014 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-051000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN- JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE-WASHINGTON TN- UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON- NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-WISE-SCOTT- RUSSELL-WASHINGTON- 1030 AM EDT WED JUN 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT... AN ORGANIZED COMPLEX OF THUNDERSTORMS IS EXPECTED TO MOVE SOUTHEASTWARD FROM THE OHIO RIVER VALLEY THIS AFTERNOON...AND INTO THE SOUTHERN APPALACHIAN REGION TONIGHT. THIS SYSTEM WILL BRING THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS IN EXCESS OF 60 MPH... LARGE HAIL...AND LOCALLY HEAVY RAINFALL. IN ADDITION...AN ISOLATED TORNADO OR TWO WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED THUNDERSTORMS MAY LINGER THURSDAY MORNING AND THEN DEVELOP AGAIN DURING THE AFTERNOON HOURS...ESPECIALLY OVER SOUTHEAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE...WITH THE POTENTIAL FOR STRONG WINDS... HAIL...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT. DMG
In the hours before
Special weather statement, Jun 4, 7:12 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 712 PM EDT WED JUN 4 2014 TNZ014>016-038-039-042-050000- HANCOCK TN-HAWKINS TN-HAMBLEN TN-CLAIBORNE TN-GRAINGER TN- NORTHWEST GREENE TN- 712 PM EDT WED JUN 4 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HAWKINS...WESTERN HANCOCK...NORTHEASTERN GRAINGER...NORTHEASTERN HAMBLEN...NORTHWESTERN GREENE AND EAST CENTRAL CLAIBORNE COUNTIES UNTIL 800 PM EDT... AT 711 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SNEEDVILLE...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO DIME SIZE AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ROGERSVILLE...SNEEDVILLE...BEAN STATION...MOSHEIM...BULLS GAP... TREADWAY...ROMEO...ST. CLAIR...KLONDIKE...EVANSTON...MOORESBURG AND MOHAWK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3645 8341 3659 8328 3629 8292 3618 8304 TIME...MOT...LOC 2311Z 305DEG 21KT 3647 8327 TD
Special weather statement, Jun 4, 7:32 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
732 PM EDT WED JUN 4 2014
TNZ017-046-VAZ005-006-008-050015-
SULLIVAN TN-NORTHWEST CARTER TN-SCOTT VA-RUSSELL VA-WASHINGTON VA-
732 PM EDT WED JUN 4 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON...
NORTHEASTERN CARTER...NORTHEASTERN SULLIVAN...SOUTHWESTERN
WASHINGTON...SOUTHWESTERN RUSSELL...SOUTHEASTERN SCOTT COUNTIES AND
THE CITY OF BRISTOL UNTIL 815 PM EDT...
AT 731 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF WALNUT HILL...OR 11 MILES NORTHWEST OF BRISTOL
TN...MOVING EAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KINGSPORT...BRISTOL TN...BRISTOL VA...ABINGDON...WALNUT HILL...
NICKELSVILLE...BENHAMS...COLLINGWOOD...SOUTH HOLSTON DAM...HILANDER
PARK...HARR...BLOUNTVILLE AND BLOOMINGDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR SOUTHWEST VIRGINIA.
&&
LAT...LON 3657 8191 3651 8198 3645 8197 3658 8249
3676 8243 3668 8186
TIME...MOT...LOC 2331Z 285DEG 26KT 3665 8237
TDThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 5:49 PM EDT | Severe Thunderstorm Warning | MRX | Hancock | 56 min |
| Jun 4, 6:44 PM EDT | Severe Thunderstorm Warning | MRX | Hancock, Hawkins | 61 min |
| Jun 4, 7:12 PM EDT | Special Weather Statement | MRX | Hancock | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.